The double ramification cycle and the theta divisor

Samuel Grushevsky, Dmitry Zakharov

Research output: Contribution to journalArticlepeer-review

25 Scopus citations


We compute the classes of universal theta divisors of degrees zero and g−1 over the Deligne-Mumford compactification Mg,n of the moduli space of curves, with various integer weights on the points, in particular reproving a recent result of Müller. We also obtain a formula for the class in CHg (Mctg,n) (moduli of stable curves of compact type) of the double ramification cycle, given by the condition that a fixed linear combination of the marked points is a principal divisor, reproving a recent result of Hain. Our approach for computing the theta divisor is more direct, via test curves and the geometry of the theta divisor, and works easily over all of Mg,n. We used our extended result in another paper to study the partial compactification of the double ramification cycle.

Original languageEnglish
Pages (from-to)4053-4064
Number of pages12
JournalProceedings of the American Mathematical Society
Issue number12
StatePublished - 2014


Dive into the research topics of 'The double ramification cycle and the theta divisor'. Together they form a unique fingerprint.

Cite this